Alert archive / Florida / Rip Current Statements in 2021

Rip Current Statement 3, NWS Miami, FL

January 25, 2021Palm Beach County, Florida

NWS Miami, FL issued this rip current statement at Jan 25, 2021, 9:38 AM EST for Palm Beach County, Florida. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Jan 25, 2021, 9:38 AM EST (14:38 UTC)
Expired
Jan 26, 2021, 7:00 PM EST
In force
33 hr
Issued by
NWS Miami, FL

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 115 km from the middle of the area, began a volume at 14:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 2.6 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-01-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-01-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -67 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
954 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-67 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

161 
WHUS42 KMFL 251438
CFWMFL

Coastal Hazard Message
National Weather Service Miami FL
938 AM EST Mon Jan 25 2021

FLZ168-252245-
/O.NEW.KMFL.RP.S.0003.210125T1438Z-210127T0000Z/
Coastal Palm Beach-
938 AM EST Mon Jan 25 2021

...HIGH RIP CURRENT RISK IN EFFECT THROUGH TUESDAY EVENING...

* WHAT...Dangerous rip currents.

* WHERE...Coastal Palm Beach County.

* WHEN...Through Tuesday evening.

* IMPACTS...Rip currents can sweep even the best swimmers away
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
1 follow-up statement
312 
WHUS42 KMFL 262104
CFWMFL

Coastal Hazard Message
National Weather Service Miami FL
404 PM EST Tue Jan 26 2021

FLZ168-270000-
/O.CON.KMFL.RP.S.0003.000000T0000Z-210127T0000Z/
Coastal Palm Beach-
404 PM EST Tue Jan 26 2021

...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WHAT...Dangerous rip currents.

* WHERE...Coastal Palm Beach County.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

What forecasters said that day

The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this rip current statement went out at Jan 25, 8:44 AM EST, 54 minutes earlier.

Area forecast discussion, Jan 25, 8:44 AM EST, 54 minutes before
Area Forecast Discussion
National Weather Service Miami FL
844 AM EST Mon Jan 25 2021

.UPDATE...
Rain chances should be very limited through the day, owing to a lack
of moisture and unfavorable subsidence aloft associated with a
ridge of high pressure encompassing the region. The 12Z MFL
sounding reveals a very shallow subsidence inversion near the
surface. This is allowing moisture in the form of low clouds to
develop over much of the area. With short-term model guidance
hinting at the inversion breaking around 13-14Z, cloud bases
should increase, and wind speeds should increase gradually
through the day as momentum from the free atmosphere mixes down
into the boundary layer.

&&

.PREV DISCUSSION... (Issued 648 AM EST Mon Jan 25 2021)

AVIATION(12Z TAFS)...
Predominately VFR conditions through the TAF period, however
IFR/LIFR conditions may be present over the interior through
sunrise owing to patchy fog. Conditions should improve rapidly
after sunrise as the fog dissipates. Winds will generally be SE
becoming SSE through the forecast period.

PREV DISCUSSION... (Issued 326 AM EST Mon Jan 25 2021)

SHORT TERM (Today through Tuesday)...

Sfc analyses still shows the remnants of a stationary boundary,
extending from the Bahamas through Jacksonville, and should continue
to gradually dissipate today.

Models depict deep high pressure building across the region for the
short term with only a few showers expect over the Atlantic waters.
However, with plenty of capping in the mid levels, it will be very
difficult for any updraft to develop beyond a quick passing shower.
The robust sfc ridge builds in from the Atlantic and brings light to
moderate E/SE winds today in the 5-15 knots range, with the
strongest winds over the Atlantic waters and coastline.

In terms of fog, any remaining banks or low level stratus should
quickly burn off shortly after sunrise, although some dense patches
over interior areas could linger into the late morning hours. With
the dominating dome of high pressure over the region, expect
generally benign weather conditions today and tomorrow with no
significant rain expected, and temperatures around normals.
Afternoon highs should remain in the low to mid 80s, while morning
lows will be in the low to mid 60s inland, and near 70 along coastal
areas.

LONG TERM (Tuesday Night through Sunday)...

Medium-range model guidance depicts a mean mid/upper-level trough
initially over the SW CONUS, and a belt of enhanced southwesterly
flow extending downstream across the eastern two-thirds of the
CONUS. Through the period, the mid/upper-level trough will migrate
eastward -- eventually supporting the development of a surface
frontal wave which will evolve from the southeastern CONUS into
the mid-Atlantic states where rapid deepening is anticipated. A
trailing cold front associated with the deepening surface low will
move through South Florida on Thursday, with no meaningful impacts
outside of hazardous marine and coastal conditions through the
weekend.

Tuesday Night Through Wednesday:

A deep-layer ridge will be situated over the region, with
surface high pressure centered over the western Atlantic waters.
The southerly positive theta-e advection on the western periphery
of the surface high combined with increasing thickness values
associated with the deep-layer ridge will support a continuation
of above average temperatures across South Florida, with highs on
Wednesday climbing into the lower 80s near the coasts and middle
80s inland. Minimum temperatures on Wednesday morning will be in
the lower to middle 60s, with upper 60s to near 70 along the east
coast of South Florida. While the persistent positive theta-e
forcing in the boundary layer will provide some weak lift/ascent
for convective development, strong static stability aloft should
principally limit rain chances during this period.

Thursday through the Weekend:

By late Wednesday night into Thursday, the previously mentioned
mid/upper-level trough will be moving eastward into the mid-Atlantic
states, where a surface frontal wave will rapidly deepen and eject
offshore. This will allow a trailing cold front to move through
South Florida on Thursday. The cold front itself will be largely
decoupled from the deeper divergence forcing associated with the
mid/upper-level trough, greatly limiting frontal ascent and
associated rain chances across South Florida. That being said, a
weak band of frontal precipitation should move southward along the
cold front and generally break up as it moves into South Florida.
We will need to monitor fire weather conditions on Thursday
afternoon (immediately behind the cold front), as dry air filters
into the region coincident with elevated northerly winds in the
boundary layer near 20 to 25 knots.

As the above mentioned deepening surface low ejects into the open
Atlantic waters, an enhanced pressure gradient will lead to
strengthening NNE winds and building seas across South Florida and
the adjacent waters. The NNE post-frontal flow off the western
Atlantic waters will act to quickly modify the low-level air mass,
acting to moderate the diurnal temperature range across South
Florida compared to previous cold fronts. Minimum temperatures on
Friday and Saturday mornings will range from the middle/upper 40s
across the Lake region and interior SW Florida to the upper
50s/lower 60s along the east coast metros. An additional weather
disturbance will track eastward across the central CONUS late in
the period, remaining well to the north of South Florida.

AVIATION(06Z TAFS)...

VFR conditions expected, with some periods of lower vis from patchy
FG/BR possible through 12z. Will continue to monitor through the
overnight and handle with amendments. Expect light to moderate ESE
flow today, peaking at around 15 kt this afternoon as high pressure
builds across the region.

MARINE...

Broad high pressure will keep generally benign boating conditions
through mid week. The next potential weather-maker will arrive
during the later part of the work week as a frontal boundary moves
across the coastal waters. Some front-related swell activity could
reach the Atlantic waters as early as Thursday, with potential for
hazardous boating conditions for the end of the work week and
through the weekend.

BEACHES...

Moderate risk of rip currents expected today for all
Atlantic beaches as winds increase from the ESE at 12-15 knots this
afternoon. Conditions deteriorate further for the upcoming weekend
with an approaching front, bringing a high level risk for rip
currents at all Atlantic beaches.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            70  83  69  84 /   0   0   0   0
West Kendall     67  84  67  85 /   0   0   0   0
Opa-Locka        68  82  67  83 /   0   0   0   0
Homestead        68  82  68  83 /   0   0   0   0
Fort Lauderdale  69  83  69  84 /   0   0   0   0
N Ft Lauderdale  69  81  68  83 /   0   0   0   0
Pembroke Pines   69  84  68  85 /   0   0   0   0
West Palm Beach  67  82  67  83 /   0   0   0   0
Boca Raton       69  83  67  84 /   0   0   0   0
Naples           64  80  64  79 /   0   0   0   0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Update/Aviation...Bhatti
Today through Tuesday and Marine...Bhatti
Tuesday Night through Sunday...Weinman

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Jan 25, 4:01 AM EST, 5 hours 37 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
401 AM EST Mon Jan 25 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
252115-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
401 AM EST Mon Jan 25 2021

...MODERATE RISK OF RIP CURRENTS FOR ALL ATLANTIC BEACHES...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Visibility: Patchy fog, along with some localized dense fog, is
possible again late tonight into early Tuesday morning, mainly over
the interior and west coast metro areas.

Rip currents: moderate risk of rip currents today for all Atlantic
beaches.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

The risk of rip currents will continue to increase on for all Atlantic
beaches on Tuesday, then once again by the end of the week along
both the Atlantic and Gulf beaches.

Fog is expected once again early Tuesday morning over inland portions
of Southwest Florida, and over other interior areas of the South
Florida peninsula through Wednesday morning.

Marine conditions are forecast to deteriorate on Thursday with the
passage of a cold front. Rough marine conditions are possible through
the end of the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

Nearby

Rip Current Statements in Florida, 2021Every rip current statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.